MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-120/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent system.Approximately two (2) years post initial procedure, the patient presented at routine follow-up with a type ib endoleak and aneurysm enlargement (unknown diameter).The physician elected to treat the patient by implanting an additional afx limb stent graft on (b)(6) 2017.Reference mfr.Report # 2031527-208-0021 for the reported event.Now another three and a half (3.5) years later, the patient presented with a torn graft (classified as a type iiib endoleak) of the bifurcated stent graft.The physician treated by implanting a gore (non-endologix) excluder device on (b)(6) 2021.The patient is reportedly in good condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak is unconfirmed.The secondary endovascular procedure (reline and right internal iliac coiling) on 04/02/2021 is confirmed.This is moderately consistent with the reported adverse event/incident.The device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as discharged on the second post-operative day and home stable following an endovascular repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g1/g2: contact office - name has been updated.G4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11729497
Report Number2031527-2021-00178
Device Sequence Number3895235
Product Code MIH
UDI-Device Identifier00818009011985
UDI-Public(01)00818009011985(17)171212
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2017
Device Model NumberBA25-120/I20-40
Device Lot Number1283305-027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN (B)(6).; AFX LIMB STENT GRAFT, SN (B)(6).; AFX VELA SUPRARENAL, SN (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR